MAUDE Adverse Event Report: ABBOTT VASCULAR INC. TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

ABBOTT VASCULAR INC. TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 1012274-15
Medical Device Problem Codes Material Rupture (1546); Material Separation (1562); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2024
Type of Reportable Event Serious Injury
Event or Problem Description
User facility medwatch report received that states " the patient was undergoing primary coronary intervention for an acute st elevation myocardial infarction (stemi).A balloon catheter was passed across the lesion uneventfully.When the balloon was attempted to be inflated, there was no increase in pressure and it was decided to remove the balloon catheter.When balloon catheter was being removed, only the distal half was removed with the proximal half across the lesion and into the guide catheter.A second guidewire was passed into the artery and over it a 3 mm angioplasty catheter was passed to the distal end of the guide catheter and inflated, pinning down the half of the first angioplasty catheter that remained in the vessel.The guide catheter was then removed along with both guide wires, the distal half of the first balloon and the second balloon catheter".It was noted that the trek balloon was not soaked prior to use and when attempting to inflate it did not hold pressure.Another unspecified device was used to complete the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.H6: 2017 incorrect prep attachment medwatch report #mw5153797.
 
Additional Manufacturer Narrative
A visual and functional analysis was performed on the returned device.The reported material separation was confirmed.The reported material rupture was unable to be confirmed.A review of the production records and corrective or preventive actions (capa) was performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed no indication of a lot specific issue.It was reported that the device was not soaked prior to use.It should be noted that the coronary dilatation catheters (cdc), trek rx and mini trek rx, global instructions for use (ifu) states: ¿submerge the balloon in sterile heparinized normal saline during balloon preparation, to activate the coating.¿ in this case, it is unknown if the ifu violation caused or contributed to the reported complaint.The investigation was unable to determine a conclusive cause for the reported difficulties; however, the subsequent treatment appears to be related to operational circumstances.It was reported that the balloon dilation catheter (bdc) failed to hold pressure (material rupture) during use and was noted to be separated once removed from the anatomy.Analysis of the returned device confirmed the reported material separation at the hypotube.The fracture faces at the separation were oval shape.This type of damage is consistent with manipulation of the bdc at a kink or bend.Additionally, functional testing of the returned device was performed, the balloon attached to a lure and inflated.The balloon was successfully able to hold pressure.It is possible that the bdc sustained damage during use, such as a kink or separation, contributing to the reported failure to hold pressure.The separated portion of the bdc was removed from the anatomy.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
TREK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19335149
Report Number2024168-2024-05976
Device Sequence Number3009736
Product Code LOX
UDI-Device Identifier08717648138430
UDI-Public(01)08717648138430(17)261231(10)40130G1
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1012274-15
Device Catalogue Number1012274-15
Device Lot Number40130G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/29/2024
Supplement Date Received by Manufacturer06/24/2024
Initial Report FDA Received Date05/16/2024
Supplement Report FDA Received Date07/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient SexMale
Patient Weight75 KG
Patient EthnicityNon Hispanic
Patient RaceWhite